MAUDE Adverse Event Report: CORPORATION STERIS CANADA RELIANCE VISION; WASHER/DISINFECTOR

CORPORATION STERIS CANADA RELIANCE VISION; WASHER/DISINFECTOR
Model Number SINGLE CHAMBER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician inspected the reliance vision-single chamber washer/disinfector and could not duplicate the reported event.No issues were noted with the door functionality, obstruction bar or safety switches.The technician tested the washer/disinfector and returned the unit to service.While onsite, the technician learned that a user pinched their hand between a rack and the door while attempting to manually clear an obstruction from the washer door.The root cause of the event was determined as user error as the employee should not have manually cleared the obstruction from the washer door.The reliance vision single chamber washer/disinfector operator manual states (1-2), "if an obstruction is present in chamber door, do not attempt to remove the object.A door obstruction sensor detects the obstruction.Door automatically stops from closing and raises automatically.If operator is unable to remove obstruction from chamber door, call a qualified service technician." the technician counseled user facility personnel on the proper use and operation of the reliance vision-single chamber washer/disinfector, specifically on safe operating protocols.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee was manually pushing a rack into their reliance vision single-chamber washer/disinfector when the door came down and contacted their hand.The employee sought and received medical treatment (bandage) following the reported event.

Brand Name
RELIANCE VISION
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21724094
Report Number9680353-2025-00013
Device Sequence Number3808919
Product Code MEC
UDI-Device Identifier00724995192648
UDI-Public(01)00724995192648(11)190625
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSINGLE CHAMBER
Device Catalogue NumberFH05042
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown